Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


The relationship between KS and Kidney transplantation
May 5, 2002

I am a doctor in China, One of my patients got KS after Kidney transplantation for 2 year. How should I treat this patient?

Response from Dr. Dezube

Kaposi's sarcoma can occur whenever the immune system is weakened. This occurs not only with HIV Infection, but also, as your query indicates in the setting of transplantation. Your patient's KS is no doubt related to the immunosuppressive drugs s/he is receiving. Can you lower the dose of the immunosuppressive drugs? That would help the KS. However, often you can not do this because it might cause him/her to reject the kidney. Treatment really depends on the extent of the KS. If it's limited in extent, it can be treated with radiation therapy. Other treatments for limited disease include intralesional chemotherapy (Velban) or Panretin gel. If the KS is more extensive, patients often need chemotherapy; in the United States typical agents are DaunoXome, Doxil, and Taxol. Different agents are available in different countries.


Previous
painful lymph nodes and malaise for several months
Next
Can HPV turn into HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement